Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 93, NWS Pittsburgh, PA

July 4, 20124 counties in Pennsylvania; Hancock County, West Virginia; Carroll County, Columbiana County, Jefferson County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 4, 2012, 11:08 PM EDT for 4 counties in Pennsylvania; Hancock County, West Virginia; Carroll County, Columbiana County, Jefferson County, Ohio. It was in force for 52 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 11:08 PM EDT (03:08 UTC)
Expired
Jul 5, 2012, 12:00 AM EDT
In force
52 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Carroll County, OH, Columbiana County, OH, Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Butler County, PA, Westmoreland County, PA, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 19 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 11:11 PM EDTTSTM WND DMGBeaver Falls, PATREES AND POWER LINES DOWN
Jul 4, 11:11 PM EDTHAIL 1.75Rochester, PA
Jul 4, 11:14 PM EDTHAIL 1Beaver Falls, PA
Jul 4, 11:15 PM EDTHAIL 1.25New Brighton, PA
Jul 4, 11:19 PM EDTHAIL 0.75Freedom, PA
Jul 4, 11:19 PM EDTHAIL 1Cranberry Township, PA
Jul 4, 11:24 PM EDTHAIL 1Cranberry Township, PA
Jul 4, 11:25 PM EDTHAIL 1.25Cranberry Township, PA
Jul 4, 11:28 PM EDTHAIL 0.88Aliquippa, PA
Jul 4, 11:30 PM EDTHAIL 11 N Criders Corners, PA
Jul 4, 11:30 PM EDTHAIL 11 Ssw Glen Eden, PA
Jul 4, 11:32 PM EDTHAIL 0.751 Se Fernway, PA
Jul 4, 11:35 PM EDTHAIL 0.88Beaver Falls, PA
Jul 4, 11:40 PM EDTHAIL 1.75Bairdford, PA
Jul 4, 11:49 PM EDTHAIL 1Mars, PA
Jul 4, 11:52 PM EDTHAIL 0.88Weirton, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 10:19 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1419 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2023 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS51 KPBZ 050308
SVRPBZ
OHC019-029-081-PAC003-007-019-129-WVC029-050400-
/O.NEW.KPBZ.SV.W.0093.120705T0308Z-120705T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1108 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARROLL COUNTY IN EAST CENTRAL OHIO...
  SOUTHERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  NORTHERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  SOUTHWESTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
  HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
  EXTREME NORTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST
  PENNSYLVANIA...

* UNTIL MIDNIGHT EDT

* AT 1107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM FOMBELL TO AUGUSTA...MOVING
  SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  DARLINGTON...         MILLPORT...           MALVERN...
  AUGUSTA...            FOMBELL...           
  BEAVER CREEK STATE PARK...                  BEAVER FALLS...
  ZELIENOPLE...         MECHANICSTOWN...      BLACKHAWK...
  SALINEVILLE...        EVANS CITY...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 11 AND 13.
I-376 BETWEEN MILE MARKERS 31 AND 52.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 68 AND 86.
I-76 BETWEEN MILE MARKERS 11 AND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4047 8036 4048 8052 4042 8052 4041 8057
      4070 8124 4085 8027 4066 7968
TIME...MOT...LOC 0308Z 301DEG 31KT 4080 8022 4067 8101

$$
1 follow-up statement
524 
WWUS51 KPBZ 050324
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1124 PM EDT WED JUL 4 2012

OHC019-029-081-PAC003-007-019-129-WVC029-050400-
/O.CON.KPBZ.SV.W.0093.000000T0000Z-120705T0400Z/
CARROLL OH-COLUMBIANA OH-JEFFERSON OH-ALLEGHENY PA-BEAVER PA-
BUTLER PA-HANCOCK WV-WESTMORELAND PA-
1124 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR JEFFERSON...COLUMBIANA AND CARROLL COUNTIES IN EAST CENTRAL
OHIO...AND WESTMORELAND AND ALLEGHENY COUNTIES IN SOUTHWEST
PENNSYLVANIA...AND BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...AND
BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND HANCOCK COUNTY IN
NORTHERN WEST VIRGINIA...

AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EVANS CITY TO SALINEVILLE...
MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  ZELIENOPLE...         FOMBELL...            EVANS CITY...
  DARLINGTON...         BLACKHAWK...          BEAVER FALLS...
  BEAVER...             SALINEVILLE...        MILLPORT...
  MECHANICSTOWN...      MALVERN...            LISBON...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 11 AND 13.
I-376 BETWEEN MILE MARKERS 31 AND 52.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 68 AND 86.
I-76 BETWEEN MILE MARKERS 10 AND 40.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4048 8036 4048 8052 4042 8052 4041 8057
      4070 8124 4085 8027 4066 7968
TIME...MOT...LOC 0324Z 301DEG 31KT 4073 8007 4060 8086

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:33 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 4, 10:33 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1033 PM EDT WED JUL 4 2012

.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL MOVE SOUTHWARD THROUGH THE UPPER OHIO
VALLEY OVERNIGHT WITH FOG IN AREAS THAT HAVE GOTTEN HEAVY RAIN.
BROAD HIGH PRESSURE WILL MAINTAIN HOT AND HUMID CONDITIONS ACROSS
THE UPPER OHIO VALLEY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATING FOR NEW WATCH. RECENTLY DEVELOPED COMPLEX WILL COVER THE
WESTERN TWO-THIRDS OF THE AREA.

AREAS OF FOG CAN DEVELOP LATE TONIGHT WHERE HEAVY RAIN HAS
OCCURRED.

FORECASTED TEMPERATURES BASED ON BLEND OF RECENT SURFACE DATA AND
HRRR AND GFS LAMP MODEL OUTPUT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
RECENT SREF MODEL OUTPUT CONTINUES TO SHOW THE BROAD HIGH PRESSURE
ACROSS THE EASTERN AND CENTRAL U.S. STRENGTHENING THURSDAY AND
FRIDAY, THEN SHRINKING SOUTH SATURDAY.

THE MAIN EFFECT OF THE HIGH PRESSURE WILL BE TO CONTINUE THE HOT
HUMID CONDITIONS, WITH GFS, NAM, AND ECMWF MOS SHOWING THURSDAY
AND FRIDAY HAVING THE HIGHEST AFTERNOON TEMPERATURES. AS THE HIGH
PRESSURE SHRINKS SOUTH SATURDAY, HIGH TEMPERATURES SATURDAY MAY BE
A COUPLE DEGREES LOWER THAN FRIDAY. HOWEVER, HUMID CONDITIONS WILL
PERSIST.

SO HAVE ADDED A HEAT ADVISORY FOR THURSDAY FOR MOST OF THE UPPER
OHIO VALLEY, EXCEPT THE APPALACHIAN MOUNTAINS AND I-80 CORRIDOR.
IN HAZARDOUS WEATHER OUTLOOK HAVE MENTIONED HEAT INDICES WELL INTO
THE 90S FRIDAY AND POSSIBLY SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THERE IS GFS/ECMWF ENSEMBLE AGREEMENT TO BEGIN THE PERIOD THAT DEEP
RIDGING WILL BE CENTERED ACROSS THE MISSOURI VALLEY. THE UPPER OHIO
VALLEY WILL BE IN A NORTHWESTERLY FLOW ON THE EASTERN PERIPHERY OF THE
RIDGE. THE MODEL CONSENSUS INDICATES AN AMPLIFYING TREND WITH THE
RIDGE DOMINATING THE WESTERN TWO THIRDS OF THE CONUS AND LOWERING
MID-LEVEL HEIGHTS ACROSS THE UPPER OHIO VALLEY AS A TROUGH BUILDS
INTO THE NORTHEAST.

AFTER A COLD FRONT DROPS SOUTHEAST ACROSS THE AREA AND BRINGS
CHANCE POPS ON SUNDAY, A DRIER AND COOLER FORECAST IS IN PLACE FOR
EARLY NEXT WEEK. HAVE GONE DRY OR WITH SILENT SLIGHT CHC POPS FOR
LOWERING HEIGHTS THROUGH WEDNESDAY. UNCERTAINTY ENTERS THE FORECAST
BY NEXT THURSDAY WITH THE POTENTIAL OF A MID-LEVEL TROUGH PUSHING
FROM THE UPPER MIDWEST SOUTHEASTWARD ACROSS THE AREA. TEMPS ARE
AROUND 5 DEGREES ABOVE NORMAL AHEAD OF THE FRONT ON SUNDAY.
TEMPERATURES WILL THEN LOWER TO NEAR SEASONABLE VALUES FOR MONDAY, TUESDAY
AND WEDNESDAY.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
EXPECT ONLY RESTRICTIONS TO VFR ACROSS THE UPPER OHIO VALLEY WILL
BE MVFR FOG LATE TONIGHT DUE TO CONTINUED HUMID CONDITIONS. RECENT
RADAR SHOWS ISOLATED THUNDERSTORMS MOVING SOUTHEASTWARD FROM
NORTHERN OHIO, WHICH WILL BE MONITORED TO SEE IF THESE HOLD
TOGETHER TO AFFECT TAF SITES SUCH AS KFKL, KBVI AND KPIT. IFR FOG
CAN OCCUR WHERE HEAVY RAIN OCCURRED, BUT THIS RAIN HAS MISSED
OTHER TAF SITES. EXPECT NONSTOP VFR THURSDAY AFTER 13Z.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
VFR EXPECTED, EXCEPT FOR MORNING MVFR HAZE. RESTRICTIONS WILL ALSO
BE POSSIBLE IN SCATTERED THUNDERSTORMS LATE SATURDAY AND AGAIN ON SUNDAY
AS A FRONT MOVES SOUTHWARD THROUGH THE REGION. VFR CONDITIONS
WILL RETURN ON MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR OHZ039>041-
     048>050-057>059-068-069.
PA...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR PAZ013-014-
     020>022-029-031-073-075.
WV...HEAT ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR WVZ001>004-
     012-021>023.

&&
Hazardous weather outlook, Jul 4, 9:59 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
959 PM EDT WED JUL 4 2012

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-021>023-060200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL-
WETZEL-MARION-MONONGALIA-PRESTON-
959 PM EDT WED JUL 4 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY
RAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ013-014-020>022-029-031-073-075-060200-
LAWRENCE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-
WESTMORELAND-FAYETTE-
959 PM EDT WED JUL 4 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY
RAIN OVERNIGHT.

PRIOR TO THE THUNDERSTORMS...AFTERNOON HEAT INDICES MAY PEAK IN
THE MID TO UPPER 90S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ007>009-015-016-023-074-076-WVZ041-060200-
GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA-
WESTMORELAND RIDGES-FAYETTE RIDGES-TUCKER-
959 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WIND, HAIL, AND HEAVY
RAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDICES MAY PEAK IN THE MID 90S EACH AFTERNOON...THURSDAY
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 4, 8:45 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             5 E CONNELLSVILLE       40.02N  79.49W
07/04/2012  M1.25 INCH       FAYETTE            PA   PUBLIC

&&

CORRECTED LOCATION...EVENT...REMARKS

EVENT NUMBER PBZ1200673

RG
Special weather statement, Jul 4, 8:52 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
852 PM EDT WED JUL 4 2012

WVZ023-041-050130-
PRESTON WV-TUCKER WV-
852 PM EDT WED JUL 4 2012

...A THUNDERSTORM WILL AFFECT NORTHWESTERN TUCKER AND SOUTHWESTERN
PRESTON COUNTIES...

AT 848 PM EDT...A THUNDERSTORM WAS LOCATED NEWBURG...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  NEWBURG...            FELLOWSVILLE...       HANNAHSVILLE...
  SAINT GEORGE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3913 7984 3923 7982 3924 7985 3929 7987
      3930 7990 3943 7990 3946 7983 3917 7960
      3909 7979
Local storm report, Jul 4, 9:25 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
925 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             1 SW FELLOWSVILLE       39.32N  79.84W
07/04/2012  M1.00 INCH       PRESTON            WV   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200674

RG
Special weather statement, Jul 4, 9:50 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
950 PM EDT WED JUL 4 2012

PAZ007-008-050230-
MERCER PA-VENANGO PA-
950 PM EDT WED JUL 4 2012

...A STRONG THUNDERSTORM WILL AFFECT MERCER AND WEST CENTRAL VENANGO
COUNTIES...

AT 948 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GREENVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  GREENVILLE...         FREDONIA...           MERCER...
  MAURICE K GODDARD STATE PARK...             STONEBORO...
  GROVE CITY...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 111 AND 136.
I-80 BETWEEN MILE MARKERS 12 AND 25.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4150 7988 4109 8009 4127 8053 4144 8053
      4147 8051
Local storm report, Jul 4, 10:20 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1020 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     HAIL             2 N MERCER              41.26N  80.24W
07/04/2012  M1.00 INCH       MERCER             PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200675

RG
Local storm report, Jul 4, 11:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1101 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     2 E COLUMBIANA          40.89N  80.65W
07/04/2012                   COLUMBIANA         OH   TRAINED SPOTTER

            TREE DOWN ON ROUTE 14

1055 PM     HAIL             2 E COLUMBIANA          40.89N  80.65W
07/04/2012  M0.75 INCH       COLUMBIANA         OH   TRAINED SPOTTER

            TREE DOWN ON ROUTE 14

&&

EVENT NUMBER PBZ1200676
EVENT NUMBER PBZ1200677

RG

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:50 PM EDTSpecial Weather StatementPBZMercer40 min
Jul 4, 10:01 PM EDTSevere Thunderstorm WarningPBZLawrence, Mercer44 min
Jul 4, 10:14 PM EDTSevere Thunderstorm WarningPBZButler, Mercer, Venango48 min
Jul 4, 10:35 PM EDTSevere Thunderstorm WarningPBZBeaver55 min
Jul 4, 10:45 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence, Mercer25 min
Jul 4, 11:36 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion, Indiana39 min
Jul 4, 11:44 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler, Indiana, Washington and 1 more46 min
Jul 5, 12:11 AM EDTSevere Thunderstorm WarningPBZGreene, Washington64 min
Jul 5, 1:13 AM EDTSevere Thunderstorm WarningPBZGreene, Washington62 min
Jul 5, 8:24 AM EDTSpecial Weather StatementPBZAllegheny, Armstrong, Butler, Clarion, Jefferson51 min
Jul 5, 8:29 AM EDTSpecial Weather StatementPBZGreene, Washington46 min
Jul 5, 3:40 PM EDTHeat AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Fayette, Greene and 4 more28 hr
Jul 5, 3:40 PM EDTHeat AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 6 more52 hr
Jul 4, 8:52 PM EDTSpecial Weather StatementPBZPreston38 min
Jul 4, 9:17 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker28 min
Jul 5, 2:49 AM EDTSevere Thunderstorm WarningPBZPreston, Tucker56 min
Jul 5, 3:40 PM EDTExcessive Heat WarningPBZMarion, Marshall, Ohio, Wetzel28 hr
Jul 4, 10:09 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas66 min
Jul 4, 11:14 PM EDTSpecial Weather StatementPBZMuskingum, Noble31 min
Jul 4, 11:47 PM EDTSpecial Weather StatementPBZMuskingum28 min
Jul 5, 1:10 AM EDTSpecial Weather StatementPBZHarrison35 min
Jul 5, 7:50 AM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas40 min
Jul 5, 3:40 PM EDTExcessive Heat WatchPBZCoshocton, Guernsey, Muskingum, Noble, Tuscarawas13 hr
Jul 5, 4:47 PM EDTSpecial Weather StatementPBZCoshocton13 min
Jul 5, 5:24 PM EDTSpecial Weather StatementPBZMuskingum36 min
Jul 5, 5:31 PM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum29 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.